Modelling disorder: the cases of wetting and DNA denaturation

e-Archivo Repository

Show simple item record

dc.contributor.author Ares, Saúl
dc.contributor.author Sánchez, Angel
dc.date.accessioned 2012-07-23T11:06:19Z
dc.date.available 2012-07-23T11:06:19Z
dc.date.issued 2007
dc.identifier.bibliographicCitation European Physical Journal B: Condensed Matter and Complex Systems, vol. 56, n.3, 2007. Pp. 253-258
dc.identifier.issn 434-6028 (print version)
dc.identifier.issn 1434-6036 (online version)
dc.identifier.uri http://hdl.handle.net/10016/14961
dc.description.abstract We study the effect of the composition of the genetic sequence on the melting temperature of double stranded DNA, using some simple analytically solvable models proposed in the framework of the wetting problem. We review previous work on disordered versions of these models and solve them when there were not preexistent solutions. We check the solutions with Monte Carlo simulations and transfer matrix numerical calculations. We present numerical evidence that suggests that the logarithmic corrections to the critical temperature due to disorder, previously found in RSOS models, apply more generally to ASOS and continuous models. The agreement between the theoretical models and experimental data shows that, in this context, disorder should be the crucial ingredient of any model while other aspects may be kept very simple, an approach that can be useful for a wider class of problems. Our work has also implications for the existence of correlations in DNA sequences.
dc.description.sponsorship This work has been supported by the Ministerio de Ciencia y TecnologÍa of Spain through grants MOSAICO and NAN2004- 09087-C03-03 and Ingenio Mathematica (i-MATH) (AS) and by Comunidad de Madrid grant SIMUMAT-CM (AS).
dc.format.mimetype application/pdf
dc.language.iso eng
dc.publisher Springer
dc.rights © Springer
dc.title Modelling disorder: the cases of wetting and DNA denaturation
dc.type article
dc.description.status Publicado
dc.relation.publisherversion http://dx.doi.org/10.1140/epjb/e2007-00112-9
dc.subject.eciencia Matemáticas
dc.identifier.doi 10.1140/epjb/e2007-00112-9
dc.rights.accessRights openAccess
dc.type.version acceptedVersion
dc.identifier.publicationfirstpage 253
dc.identifier.publicationissue n. 3
dc.identifier.publicationlastpage 258
dc.identifier.publicationtitle European Physical Journal B: Condensed Matter and Complex Systems
dc.identifier.publicationvolume vol. 56
 Find Full text

Files in this item

*Click on file's image for preview. (Embargoed files's preview is not supported)


This item appears in the following Collection(s)

Show simple item record